Lightning, Orleans
- When
- June 4, 10:30 AM CST
- Where
- Orleans County, New Orleans
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 29.950, -90.100
A house was heavily damaged by a fire caused by a lightning strike.
Isolated strong thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong thunderstorms developed in an unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 4, 1:50 AM CST, 8 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 250 AM CDT MON JUN 4 2007 .SHORT TERM... EARLY THIS MORNING THERE WAS A STACKED LOW OVER THE WESTERN GREAT LAKES WITH A FRONTAL BOUNDARY EXTENDING INTO ARKANSAS. THE WEST- NORTHWESTERLY FLOW ALOFT OVER THE LOWER MISSISSIPPI VALLEY HAD EMBEDDED DISTURBANCES IN IT. THIS WAS LEADING TO ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS MOVING EASTWARD ACROSS SOUTHERN LOUISIANA. THE LOW WILL PULL INTO QUEBEC BY WEDNESDAY WITH ZONAL FLOW DEVELOPING ACROSS OUR PCWA. CHANCES FOR PRECIP SHOULD DIMINISH BEGINNING WEDNESDAY. .LONG TERM... RIDGING WILL DEVELOP ACROSS THE GULF COAST STATES AND LEAD TO WARM TEMPS AND RELATIVELY DRY CONDITIONS FOR THE LATTER PART OF THE WEEK THROUGH THE WEEKEND. .MARINE... THE TIGHT PRESSURE GRADIENT WILL LEAD TO WINDS OF 15 TO 20 KNOTS ACROSS THE GULF COASTAL WATERS. THEREFORE THE EXERCISE CAUTION RECOMMENDATION WILL BE EXTENDED THROUGH THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... MCB 89 67 90 67 / 40 10 30 10 BTR 89 70 90 69 / 40 10 30 10 MSY 89 72 90 72 / 40 10 30 10 GPT 88 72 88 70 / 40 10 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1113 AM CDT MON JUN 4 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-050500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1113 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .FLASH FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THE LOUISIANA PARISHES SOUTH OF THE TIDAL LAKES THROUGH 7 PM CDT. REPEAT ECHOES MOVING ALONG A STATIONARY BOUNDARY FROM PIERRE PART TO NEAR ARMSTRONG INTERNATIONAL AIRPORT. RAINFALL ACCUMULATION OF 4 TO 6 INCHES ARE POSSIBLE IN THE WATCH AREA THIS AFTERNOON. .THUNDERSTORMS... ASIDE FROM FLOODING RAINS...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS 30 TO 45 MPH AND POSSIBLY SOME PEA SIZED HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY FOR SEVERE WEATHER. EMERGENCY MANAGERS AND FIRST RESPONDERS IN THE LOWER PARISHES SHOULD MONITOR THE WEATHER TODAY FOR FLOOD POTENTIAL. REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. 24
LAZ060>064-041700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1059 AM CDT MON JUN 4 2007 ...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE NEW ORLEANS METRO AREA... AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR HAHNVILLE....OR ABOUT 12 MILES WEST OF KENNER....MOVING EAST AT 45 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...KENNER AND NEW ORLEANS ARMSTRONG AIRPORT AT 1115 AM...CHALMETTE AND LAKEFRONT AIRPORT AT 1130 AM... EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 INCHES IN AN HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
A house was heavily damaged by a fire caused by a lightning strike.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45954.